# SDR BTHA97001

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N97CR
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780078
- System (JASC): 5280 · Landing Gear Doors
- Part: Hinge
- Condition: Broken
- Location: Rt Nlg Door
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RIGHT NOSE GEAR DOOR HINGE WAS FOUND BROKEN AT AFT ATTACH POINT. THE HINGE (PIANO HINGE) ATTACHES TO THE ENGINE MOUNT WITH 2 NR 3 BOLTS AND .50 INCH APART.  THIS BREAK ALLOWED THE RT DOOR TO HANG DOWN WITH THE POTENTIAL FOR JAMMING UP THE RETRACTION OF THE NOSE GEAR.  SUBMITTER STATES THIS SAME BREAK HAS BEEN SEEN ON OTHER OCCASIONS BY THE OPERATOR.  SPECULATE THAT VIBRATION CAUSED THE STRESSING WHICH ALLOWED THE BREAK.  THIS APPEARS TO BE THE WEAK SPOT IN THE NOSE GEAR DOOR SYSTEM.  (X)
